MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS PLUS

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS PLUS
Catalog Number 14048858007
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 02/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On 21 february 2023 leica biosystems received a complaint that the customer experienced suboptimal tissue processing on their histocore pegasus plus.On 03 march 2023 the customer informed leica biosystems, that as a result, 1 tissue skin sample has not been diagnosed.
 
Additional Manufacturer Narrative
Correction: the "establishment name" was incorrect in the initial report.The "establishment name" is "laboratoire kowalski gringnon depardieu".
 
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs senior quality engineer and no instrument error was detected during the processing steps related to the damaged tissue.Furthermore, the affected instrument was sent back to nussloch for an additional investigation with result, that no malfunction of the instrument has been found.The incident was user related due to an incorrect usage of the processing protocol and carryover settings, because the tissues and biopsies were processed together with an overnight protocol.The carryover setting is a setting for a protocol, not for a specific run, so it must be set to the average carryover value for runs that use that protocol.The carryover is dependent on the types of cassettes and other small-tissue carriers used: biopsy pads, paper or tissue inserts, mini cassettes, biopsy cassettes, etc.It also depends on the proportion of these in each run.Therefore, the protocol setup depends on the processed tissues, and therefore different protocol and carryover settings need to be selected.A customer facing letter will be sent out to the customer with recommendation, to consider the carryover setting and to use the recommended accordingly the protocol for standard biopsy and small specimen as defined in the instruction for use (ifu).
 
Additional Manufacturer Narrative
Additional information: added unique identifier (udi) # in d4.

Brand Name
HISTOCORE PEGASUS PLUS
Common Device Name
HISTOCORE PEGASUS PLUS
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key16654404
Report Number8010478-2023-00003
Device Sequence Number6616563
Product Code IEO
UDI-Device Identifier04049188217769
UDI-Public(01)04049188217769
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14048858007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2023
Supplement Date Received by Manufacturer06/13/2023
06/13/2023
06/13/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date06/19/2023
06/21/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown